Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Quad Cities, IA

June 30, 20197 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2019, 6:00 PM CDT for 7 counties in Iowa. It was in force for 45 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2019, 6:00 PM CDT (23:00 UTC)
Expired
Jun 30, 2019, 6:45 PM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:04 PM CDTTSTM WND GST 601 Wnw Maquoketa, IAMEASURED AT RWIS IADOT.
Jun 30, 6:08 PM CDTTSTM WND DMGMaquoketa, IANUMEROUS TREE LIMBS DOWN AND SMALL DEBRIS IN THE AIR. MOST LIMBS WERE 2 TO 4 INCHES IN DIAMETER.
Jun 30, 6:08 PM CDTTSTM WND DMGTipton, IANUMEROUS TREE DAMAGE IN TOWN.
Jun 30, 6:10 PM CDTTSTM WND GST 601 N Lowden, IA5 MINUTES OF 50 TO 60 MPH WINDS.
Jun 30, 6:11 PM CDTTSTM WND GST 652 Ese Clinton, IA
Jun 30, 6:15 PM CDTTSTM WND DMG2 E Lowden, IALATE REPORT RELAYED BY COOP OBSERVER. ROOF OFF 2 BARNS. CORN CRIB DESTROYED. TREES DOWN. ONE TREE ON DECK. TIME ESTIMATED.
Jun 30, 6:16 PM CDTTSTM WND DMGCharlotte, IADELAYED REPORT FROM SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. CONSIDERABLE TREES DOWN WITH HIGHWAY 136 CLOSED. POWER OUT.
Jun 30, 6:20 PM CDTTSTM WND DMG4 W Elvira, IAFACEBOOK PHOTO OF MACHINE SHED/SHOP TOTALLY DESTROYED. ALSO DAMAGE TO HOUSE, OTHER SHEDS, AND TREES. ONE SHED WITH A LARGE OVERHEAD DOOR BOWED OUT. TIME ESTIMATED FROM RADAR.
Jun 30, 6:20 PM CDTTSTM WND GST 693 S Cedar Rapids, IAIADOT SITE (RCII4).
Jun 30, 6:22 PM CDTTSTM WND GST 672 W Dixon, IA
Jun 30, 6:39 PM CDTTSTM WND GST 54Iowa City Municipality, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:20 PM CDTSevere Thunderstorm WatchSPC4 hr
Jun 30, 5:54 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1910 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

824 
WUUS53 KDVN 302300
SVRDVN
IAC031-045-097-103-105-113-163-302345-
/O.NEW.KDVN.SV.W.0101.190630T2300Z-190630T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
600 PM CDT Sun Jun 30 2019

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southern Jackson County in east central Iowa...
  Cedar County in east central Iowa...
  Northwestern Scott County in east central Iowa...
  Johnson County in east central Iowa...
  Southern Jones County in east central Iowa...
  Southern Linn County in east central Iowa...
  Clinton County in east central Iowa...

* Until 645 PM CDT.

* At 559 PM CDT, severe thunderstorms were located along a line
  extending from near Bellevue to near Stanwood to near Newhall,
  moving south at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Cedar Rapids, Iowa City, Clinton, Maquoketa, Tipton, West Branch,
  Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
  Hiawatha, DeWitt, Mount Vernon, Camanche, Bellevue, Lisbon,
  Fairfax, Solon and Tiffin.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 279.
 Interstate 380 between mile markers 1 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows!

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4221 9037 4212 9017 4193 9015 4180 9019
      4160 9101 4164 9183 4206 9183 4201 9115
      4226 9043
TIME...MOT...LOC 2259Z 349DEG 41KT 4223 9049 4193 9115 4205 9195 

HAIL...1.00IN
WIND...70MPH
 
$$

McClure
3 follow-up statements
623 
WWUS53 KDVN 302307
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
607 PM CDT Sun Jun 30 2019

IAC031-045-097-103-105-113-163-302345-
/O.CON.KDVN.SV.W.0101.000000T0000Z-190630T2345Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
607 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN JACKSON...CEDAR...NORTHWESTERN SCOTT...JOHNSON...
SOUTHERN JONES...SOUTHERN LINN AND CLINTON COUNTIES...

At 606 PM CDT, severe thunderstorms were located along a line
extending from near Springbrook to near Tipton to near Atkins, moving
south at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Cedar Rapids, Iowa City, Clinton, Maquoketa, Tipton, West Branch,
Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
Hiawatha, DeWitt, Mount Vernon, Camanche, Bellevue, Lisbon, Fairfax,
Solon and Tiffin.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 279.
 Interstate 380 between mile markers 1 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4221 9037 4212 9017 4193 9015 4180 9019
      4160 9101 4164 9183 4206 9183 4201 9115
      4226 9043
TIME...MOT...LOC 2306Z 343DEG 45KT 4213 9041 4183 9106 4195 9185 

HAIL...<.75IN
WIND...70MPH
 
$$

McClure
095 
WWUS53 KDVN 302314
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
614 PM CDT Sun Jun 30 2019

IAC031-045-097-103-105-113-163-302345-
/O.CON.KDVN.SV.W.0101.000000T0000Z-190630T2345Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
614 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN JACKSON...CEDAR...NORTHWESTERN SCOTT...JOHNSON...
SOUTHERN JONES...SOUTHERN LINN AND CLINTON COUNTIES...

At 613 PM CDT, severe thunderstorms were located along a line
extending from near Sabula to near Bennett to Fairfax, moving
southeast at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Cedar Rapids, Iowa City, Clinton, Maquoketa, Tipton, West Branch,
Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
Hiawatha, DeWitt, Mount Vernon, Camanche, Bellevue, Lisbon, Fairfax,
Solon and Tiffin.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 279.
 Interstate 380 between mile markers 1 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4221 9037 4212 9017 4193 9015 4180 9019
      4160 9101 4164 9183 4206 9183 4201 9115
      4226 9043
TIME...MOT...LOC 2313Z 337DEG 42KT 4212 9023 4177 9092 4190 9179 

HAIL...<.75IN
WIND...70MPH
 
$$

McClure
396 
WWUS53 KDVN 302323
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
623 PM CDT Sun Jun 30 2019

IAC031-045-097-103-105-113-163-302345-
/O.CON.KDVN.SV.W.0101.000000T0000Z-190630T2345Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
623 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...JOHNSON...
SOUTHERN JONES...SOUTHERN LINN AND CLINTON COUNTIES...

At 623 PM CDT, severe thunderstorms were located along a line
extending from near Sabula to near Durant to near Swisher, moving
south at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Cedar Rapids, Iowa City, Clinton, Maquoketa, Tipton, West Branch,
Mechanicsville, Stanwood, Coralville, North Liberty, DeWitt, Mount
Vernon, Camanche, Lisbon, Fairfax, Solon, Tiffin, Ely, University
Heights and Preston.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 279.
 Interstate 380 between mile markers 1 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4215 9035 4212 9017 4193 9015 4180 9019
      4160 9101 4164 9183 4201 9179 4194 9114
      4214 9045
TIME...MOT...LOC 2323Z 349DEG 41KT 4203 9021 4168 9090 4181 9177 

HAIL...<.75IN
WIND...70MPH
 
$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:42 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 3:42 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
342 PM CDT Sun Jun 30 2019

.SYNOPSIS...
Issued at 330 PM CDT Sun Jun 30 2019

Warm based ridge with ringing northern periphery storm track will
look to continue for much of the week, with a flattening trends mid
to late week. Thus with the CWA being in the vicinity of this track,
there will be at almost a daily risk of storm clusters or at
least isolated development much of the week, as well as seasonably
warm and humid conditions. Will let heat advisory ride this
evening although some storm outflow cooling relief in spots.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 330 PM CDT Sun Jun 30 2019

Tonight...While the IL storms continue to drop southward into
central IL, expect portion of storm clusters in far southern MN to
drop south along high instability gradient down into northeast and
east central IA counties of the area this evening. With very high
CAPE build up, a good chance that some of these storms will be
severe and produce damaging winds, as well as locally heavy
rainfall. A convective watch has been issued for this potential.
Other isolated storms may fire on the remnants/outflow of the
southward passing MCS in IL as well, and will adjust POPs for both
possibilities. After that, later night MCS spawning grounds take
shape acrs SD into western and southwest MN, with some chance of
this activity bleeding down into the northern or northeastern CWA
by early Monday morning. Or there could be new development on the
northeast portion of the storm track ring on nose of convergent LLJ
later tonight from far southeast MN into north central IL and get
into the northern and eastern portions of the CWA by that means as
well. Besides damaging winds, areas that get hit several times by
these storm chances may be susceptible to localized flash flooding
with all the ambient moisture/PWATs available.

Monday...After any lingering morning convection decays or moves out,
much of the day may be capped, hot and humid. There will be the
potential for another heat advisory having to be hoisted if
convective debris clears in time or is minimal. Most models are dry
through Tuesday morning with the bulk of the storms shunted to the
north again acrs the Dakotas/MN/WI. But will have to carry low POPs
Monday night into Tue morning in the north and northeast for the
potentail of a more southward propagation potential.

.LONG TERM...(Tuesday through next Sunday)
ISSUED AT 330 PM CDT Sun Jun 30 2019

Tuesday through next Sunday...In brief, Tuesday may be similar to
Monday being hot and humid with nighttime storm chances, before
signs of the continued ridge dampening may bring the storm track
further south for a more direct line acrs the local area Wednesday
into Friday. Rounds of moderate to heavy rainfall may start to
add up acrs portions of the area mid to late week with some local
river implications possible. Still some longer range indications
suggesting that maybe high pressure building south down acrs the
Upper MS RVR Valley and GRT LKS may shunt the brunt of the storm
track or convective action zone further to the south of the region
from KS over to the OH RVR Valley from late Friday and through
the next weekend. But latest long range model trends arn't as
aggressive with this shift as previous runs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1234 PM CDT Sun Jun 30 2019

VFR TAFs are expected through the period. Removed the mention of
VCTS from the TAFs as storms are currently expected to remain east
of the all TAF sites. If storms end up impacting either KDBQ or
KMLI a period of MVFR ceilings and visibilties is possible.

&&

.HYDROLOGY...
Issued at 1200 PM CDT Sun Jun 30 2019

With an active ring of fire pattern still looking to be on track for
much of the week for the upper Midwest, it still appears that the
resultant rounds of heavy rain will most likley occur acrs areas to
the north over southern MN, northern IA and WI. Some recent heavy
rainfall has already fallen acrs portions of these areas during the
past few days. This and additional rounds of rain will run-off and
eventually make it into the upper basin of the Mississippi River
system and flow southward. This will most likely produce eventual
rises on the local stretch of the Mississippi during this coming
first week of July. Currently most sites on the MS RVR are still
falling with the last site still in flood-Gregory Landing expected
to fall below the flood stage tonight. But areas to the north from
Dubuque down to Fulton are already showing steady to slow rises from
the recent rains upstream. This flow will continue to work on down
and continue to produce rises at the other sites through the
upcoming week. But with the recent downtrends along much of the
local stretch of the Mississippi, most rises are projected to remain
nominal and below the action stage. The exceptions may be at some of
the southern sites that are still high such as Keithsburg, Gladstone
LD18, Burlington, and Gregory Landing which are prevented from
falling below the action stage from the additional flow routed
through those sites. Some chance that Gladstone, Burlington and
Gregory Landing may approach the flood stage again by late next
weekend.

Some of the tributary rivers with reaches further to the north will
experience rises into next week as well from recent and projected
heavy rainfall in those areas. Rivers such as the Cedar, Iowa, and
Wapsi will experience rising trends, with a few sites making over
the action stage or held up above action if already over that stage.
The Wapsi at De Witt may rise to just under the flood stage by the
5th or 6th of July. Rain further south over the local area during
the mid to late week may further impact local tributary rivers by
next weekend.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 9 PM CDT this evening for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory until 9 PM CDT this evening for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Heat Advisory until 9 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Cousins
HYDROLOGY...12
Hazardous weather outlook, Jun 30, 4:35 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
435 PM CDT Sun Jun 30 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
435 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Strong to severe thunderstorms are likely across portions of the
Outlook Area through the evening as a line of storms moves in from
the north. Damaging winds will be the primary threat, with large
hail a secondary concern. These storms will also be capable of
producing locally heavy rainfall and possible flash flooding. More
isolated to scattered storms may then be possible late tonight
into early Monday morning, especially on the Illinois side of the
Outlook Area.

The Storm Prediction center has a Slight Risk for severe storms
through tonight for most of the Outlook Area. Other areas such as
southeast Iowa and northeast Missouri are in a Marginal Risk for
severe weather.

A Heat Advisory continues through sunset this evening with heat
indices of 100 to 105 degrees.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Hot and humid weather will persist Monday and Tuesday posing a
heat risk.

Thunderstorms chances will increase again Tuesday and persist
through Saturday. It is too early to be specific, but there will
probably be some risk for severe weather and heavy rain sometime
during this time frame, and of course, lightning will be a threat
with all thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through this evening for portions of
the Outlook Area.

12

In the hours before

Local storm report, Jun 30, 5:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
06/30/2019                   BUCHANAN           IA   TRAINED SPOTTER

            NUMEROUS REPORTS OF BRANCHES DOWN SOME AS
            LARGE AS 5 INCHES IN DIAMETER. A COUPLE
            REPORTS OF TREES ABOUT 12 TO 24 INCHES IN
            DIAMETER SNAPPED OFF 3 FEET OFF THE GROUND.

&&

DC
Local storm report, Jun 30, 5:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
06/30/2019                   BUCHANAN           IA   TRAINED SPOTTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            INDEPENDENCE. NUMEROUS REPORTS OF BRANCHES
            DOWN SOME AS LARGE AS 5 INCHES IN DIAMETER.
            A COUPLE REPORTS OF TREES ABOUT 12 TO 24
            INCHES IN DIAMETER SNAPPED OFF 3 FEET OFF
            THE GROUND.

&&

DC
Local storm report, Jun 30, 5:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     2 NE MARION             42.05N 91.56W
06/30/2019  E65 MPH          LINN               IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Jun 30, 5:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     PEOSTA                  42.45N 90.85W
06/30/2019                   DUBUQUE            IA   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWN. SOME 4 INCHES.

&&

DC
Local storm report, Jun 30, 5:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     DUBUQUE REGIONAL ARPT   42.40N 90.71W
06/30/2019  M76 MPH          DUBUQUE            IA   ASOS

&&

GROSS
Local storm report, Jun 30, 5:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND DMG     2 W CEDAR RAPIDS        41.97N 91.71W
06/30/2019                   LINN               IA   TRAINED SPOTTER

            NUMEROUS TREE LIMBS SOME 4 INCHES IN
            DIAMETER.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:55 PM CDTSpecial Weather StatementDVNBuchanan50 min
Jun 30, 3:18 AM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more18 hr
Jun 30, 4:54 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque, Jackson51 min
Jun 30, 5:31 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Clinton, Delaware, Dubuque, Jackson and 2 more44 min
Jun 30, 5:35 PM CDTTornado WarningDVNDubuque, Jackson25 min
Jun 30, 5:54 PM CDTSevere Thunderstorm WarningDVNJackson66 min
Jun 30, 6:16 PM CDTSevere Thunderstorm WarningDVNClinton59 min
Jun 30, 6:22 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson, Louisa, Muscatine, Scott and 1 more38 min
Jun 30, 6:56 PM CDTSevere Thunderstorm WarningDVNDes Moines, Iowa, Johnson, Louisa, Muscatine, Scott and 1 more49 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.